Alert archive / Missouri / Tornado Warnings in 2013
Tornado Warning 17, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at May 20, 2013, 5:42 PM CDT for Barton County, Missouri; Crawford County, Kansas. It was in force for 33 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2013, 5:42 PM CDT (22:42 UTC)
- Expired
- May 20, 2013, 6:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Crawford County, KS, Barton County, MO
The radar
The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 5:50 PM CDT | TSTM WND DMG | Pittsburg, KS | NUMERSOUS SCATTERED TREES DOWN AND POWER LINES DOWN NEAR PITTSBURG. A HOME SUSTAINED ROOF DAMAGE ON THE EAST SIDE OF PITTSBURG NEAR 16TH STREET AND KING HIGHWAY. |
| May 20, 5:53 PM CDT | TSTM WND GST 75 | Pittsburg, KS | TREES DOWN. |
| May 20, 6:03 PM CDT | TORNADO | 7 Wnw Lamar, MO | AN EF-1 TORNADO TOUCHED DOWN 7 MILES WEST NORTHWEST OF LAMAR...AND TRACKED 6.78 MILES TO THE NORTHEAST. TREES ALONG WITH A COUPLE OF OUTBUILDINGS WERE DESTROYED. ESTIMATED WIDTH WAS MEASURED AT 100 YARDS AND MAXIMUM WIND SPEED WAS 95 MPH. |
| May 20, 6:15 PM CDT | TSTM WND DMG | 3 Ne Lamar, MO | ROOF DAMAGE TO BUILDING AT INTERSECTION OF HIGHWAY C AND F APPROXIMATELY 3 MILES NORTHEAST OF LAMAR. |
| May 20, 6:15 PM CDT | TSTM WND DMG | Lamar, MO | BUILDING DAMAGE. SEVERAL ROOFS IN LAMAR BY ESTIMATED 75 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 12:46 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -445 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
149
WFUS53 KSGF 202242
TORSGF
KSC037-MOC011-202315-
/O.NEW.KSGF.TO.W.0017.130520T2242Z-130520T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CRAWFORD COUNTY IN SOUTHEAST KANSAS...
BARTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 615 PM CDT
* AT 538 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR CHEROKEE...AND MOVING EAST AT 50 MPH.
HAZARD...DEVELOPING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
ARCADIA...ARMA...BEULAH...BOSTON...BURGESS...CHEROKEE...CHICOPEE...
CROWEBURG...ENGLEVALE...FRANKLIN...FRONTENAC...GIRARD...GOLDEN
CITY...HANNON...IANTHA...IRWIN...KENOMA...LAMAR HEIGHTS...LAMAR...
LIBERAL...LONE OAK...MILFORD...MINDENMINES...MULBERRY...
NASHVILLE...OAKTON...OPOLIS...OSKALOOSA...PITTSBURG...POLK...
RINGO...VERDELLA AND YALE.
THIS WARNING ALSO INCLUDES PRAIRIE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3749 9491 3767 9462 3765 9461 3764 9408
3736 9409 3737 9462 3734 9462 3733 9467
3734 9491 3743 9494
TIME...MOT...LOC 2242Z 254DEG 44KT 3740 9477
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CRAMER2 follow-up statements
638
WWUS53 KSGF 202252
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT MON MAY 20 2013
KSC037-MOC011-202315-
/O.CON.KSGF.TO.W.0017.000000T0000Z-130520T2315Z/
CRAWFORD KS-BARTON MO-
552 PM CDT MON MAY 20 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR BARTON AND EASTERN
CRAWFORD COUNTIES UNTIL 615 PM CDT...
AT 547 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR FRONTENAC...AND MOVING EAST AT 60 MPH.
HAZARD...DEVELOPING TORNADO.
SOURCE...RADAR INDICATED ROTATION. THE PITTSBURG AIRPORT OBSERVED
SEVERAL LARGE TREES BLOWN OVER.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
ARCADIA...ARMA...FRONTENAC...GOLDEN CITY...LAMAR...LIBERAL...
MINDENMINES...MULBERRY...PITTSBURG AND VERDELLA.
THIS WARNING ALSO INCLUDES PRAIRIE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3767 9462 3765 9461 3765 9460 3764 9408
3736 9409 3737 9462 3734 9462 3734 9468
3740 9480 3753 9481
TIME...MOT...LOC 2252Z 252DEG 50KT 3746 9461
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CRAMER593
WWUS53 KSGF 202306
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 PM CDT MON MAY 20 2013
KSC037-202316-
/O.CAN.KSGF.TO.W.0017.000000T0000Z-130520T2315Z/
CRAWFORD KS-
606 PM CDT MON MAY 20 2013
...THE TORNADO WARNING FOR EASTERN CRAWFORD COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3742 9461 3765 9462 3764 9408 3736 9409
3737 9462 3741 9462
TIME...MOT...LOC 2306Z 252DEG 50KT 3751 9437
$$
MOC011-202315-
/O.CON.KSGF.TO.W.0017.000000T0000Z-130520T2315Z/
BARTON MO-
606 PM CDT MON MAY 20 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR BARTON COUNTY UNTIL 615 PM
CDT...
AT 601 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES SOUTHEAST OF LIBERAL...AND MOVING EAST AT 55 MPH.
HAZARD...DEVELOPING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
GOLDEN CITY...LAMAR...LIBERAL...MINDENMINES AND VERDELLA.
THIS WARNING ALSO INCLUDES PRAIRIE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3742 9461 3765 9462 3764 9408 3736 9409
3737 9462 3741 9462
TIME...MOT...LOC 2306Z 252DEG 50KT 3751 9437
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CRAMERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 20, 3:57 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 20, 3:57 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT MON MAY 20 2013
...POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN THIS AFTERNOON
THROUGH TONIGHT...
.MESOSCALE DISCUSSION...
ISSUED AT 223 PM CDT MON MAY 20 2013
THE INGREDIENTS NECESSARY FOR AN EPISODE OF SEVERE THUNDERSTORMS
ARE COMING TOGETHER OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI
OZARKS.
DATA UP TO 400MB FROM AN 18Z SPECIAL SOUNDING HAS BEEN
ANALYZED...AND CONFIRMS THAT THE OZARKS AIRMASS IS QUITE MOIST AND
UNSTABLE.
ZERO CAPE BELOW 3 KM WAS MEASURED ON THE SPECIAL SOUNDING...BUT
THIS COULD CHANGE WITH TIME...AS PARTIAL CLEARING OCCURS FROM
SOUTHWEST TO NORTHEAST. THIS PARTIAL CLEARING CAN BE SEEN OVER
NORTHEAST OKLAHOMA ON VISIBLE SATELLITE. OBSERVATIONS AROUND
TULSA SHOWED TEMPERATURES SPIKING INTO THE LOWER 80S ONCE THIS
CLEARING TOOK PLACE. GOOD LOW LEVEL CAPE WOULD EVOLVE IF
TEMPERATURES IN SOUTHERN MISSOURI CAN WARM INTO THE LOWER 80S.
BOTH DEEP LAYER SHEAR IS SUFFICIENT FOR ORGANIZED
THUNDERSTORMS...WHILE LOW LEVEL SHEAR IS STRONG ENOUGH FOR
TORNADOES. HOWEVER...THE 18Z SOUNDING SHOWED A CRITICAL ANGLE OF
AROUND 75 TO 80 DEGREES. IF SURFACE WINDS CAN BACK MORE TO THE
SOUTH SOUTHEAST...THIS WOULD CREATE A BETTER ENVIRONMENT FOR
STREAM WISE VORTICITY INTO FUTURE UPDRAFTS...INCREASING THE RISK FOR
TORNADOES.
WITH DECENT NORMALIZED CAPE WITHIN THE HAIL GROWTH ZONE...HAIL TO
THE SIZE OF GOLF BALLS WILL BE POSSIBLE WITH ANY ROTATING UPDRAFT.
ANY ORGANIZED LINE SEGMENTS COULD PRODUCE DAMAGING WIND GUSTS UP
TO 70 MPH.
ITS GOING TO BE A BUSY AFTERNOON / EVENING.
&&
.SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY NIGHT)
ISSUED AT 310 PM CDT MON MAY 20 2013
THE ACTIVE WEATHER PATTERN WILL CONTINUE THIS AFTERNOON INTO
TUESDAY AS A STRONG STORM SYSTEM INTERACTS WITH A VERY MOIST AND
UNSTABLE AIRMASS. A COLD FRONT EXTENDS ACROSS EASTERN KANSAS INTO
CENTRAL MISSOURI THIS AFTERNOON. STORMS ARE DEVELOPING ALONG THE
FRONT FROM WEST CENTRAL MISSOURI DOWN TO CENTRAL MISSOURI THIS
AFTERNOON. INSTABILITY AND DEEP LAYER SHEAR ARE RESULTING IN THESE
STORMS BEING SUPERCELLAUR IN NATURE.
CLOUD COVER HAS REMAINED OVER THE AREA ALL AFTERNOON AND
TEMPERATURES HAVE REMAINED IN THE 70S. THE CLEARING LINE IS
SURGING ACROSS NORTHEASTERN OKLAHOMA AND TEMPERATURES ARE QUICKLY
JUMPING INTO THE 80S ONCE BEHIND THE CLEARING LINE. THE CLEARING LINE
WILL SURGE INTO EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN
MISSOURI IN THE NEXT COUPLE HOURS AND WILL SEE TEMPERATURES
QUICKLY WARM INTO THE 80S. EXPECT THE STORMS ACROSS OKLAHOMA TO
TRACK NORTHEAST. HAIL TO THE SIZE OF HEN EGGS AND TORNADOES WILL
BE POSSIBLE WITH ANY SUPERCELLS AND THERE IS THE POTENTIAL FOR A
STRONG TORNADO AGAIN IF THE CLOUDS CAN CLEAR AND TEMPERATURES WARM
INTO THE 80 LATE THIS AFTERNOON INTO EARLY THIS
EVENING. THIS POTENTIAL SEEMS TO GENERALLY BE ALONG AND SOUTH OF
INTERSTATE 44 AND WEST OF HIGHWAY 65.
A LINE OF STORMS SHOULD DEVELOP AND SWEEP ACROSS THE REGION THIS
EVENING INTO THE OVERNIGHT HOURS. WINDS TO 70 MPH WILL BE
POSSIBLE. GIVEN THE LOW LEVEL SHEAR IN PLACE THERE WILL ALSO BE
THE POTENTIAL FOR MESOVORTICES TORNADOES WITHIN ANY BOW SECTIONS
IN ANY LINE OF STORMS THAT DEVELOP.
MODELS SHOW A BOUNDARY SETTING UP OVER SOUTHERN MISSOURI TONIGHT...AND
WITH THE LOW LEVEL JET TONIGHT COULD SEE ROUND OF STORMS TRACK
OVER THE SAME LOCATIONS INTO THE OVERNIGHT HOURS WITH VERY HEAVY RAIN
AND FLASH FLOODING POSSIBLE.
STORMS MAY LINGER INTO TUESDAY MORNING. ADDITIONAL STORMS MAY
DEVELOP ACROSS THE EASTERN OZARKS TUESDAY AFTERNOON AND EVENING AS
THE COLD FRONT MOVES THROUGH THE AREA. THE AREA WILL BE WORKED
OVER FROM TODAY AND TONIGHTS STORMS AND SHEAR WILL NOT BE AS
STRONG. DEPENDING ON HOW MUCH INSTABILITY THAT CAN DEVELOP THERE
COULD BE A SEVERE HAIL RISK THIS TUESDAY AFTERNOON.
.LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 310 PM CDT MON
MAY 20 2013
THE UPPER LEVEL LOW THAT HAS BROUGHT THE ACTIVE WEATHER TO THE
REGION THROUGH TUESDAY WILL FINALLY KICK OFF TO THE EAST ON
WEDNESDAY AND UPPER LEVEL RIDGING WILL BUILD OVER THE CENTRAL US
THROUGH THE WEEKEND. THIS WILL BRING MORE SEASONABLE TEMPERATURES
TO THE REGION THROUGH THE LONG TERM PERIOD. A FEW WEAK DISTURBANCE
MAY RIDE THROUGH THE RIDGE AND BRING SCATTERED SHOWERS AND
THUNDERSTORMS TO THE REGION THIS WEEKEND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1255 PM CDT MON MAY 20 2013
A MVFR CLOUD DECK IS CURRENTLY OVER THE AREA EARLY THIS AFTERNOON.
THE CLOUDS SHOULD COVER AND EXPECT VFR CEILINGS TO DEVELOP LATER
THIS AFTERNOON INTO THE OVERNIGHT HOURS. A FEW SHOWER OR STORMS
MAY DEVELOP EARLY THIS AFTERNOON BUT THE BETTER POTENTIAL IS LATE
THIS AFTERNOON INTO THIS EVENING. THERE COULD BE MULTIPLE ROUNDS
INTO OF STORMS PERSISTING INTO THE OVERNIGHT HOURS. IFR
VISIBILITIES WILL BE POSSIBLE WITHIN ANY THUNDERSTORMS. THESE
STORMS WILL ALSO HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE
WITH HEAVY RAINFALL OVERNIGHT.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 8 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR MOZ055>058-066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH FROM 8 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR KSZ073-097-101.
&&
MESOSCALE...CRAMER
SHORT TERM...WISE
LONG TERM...WISE
AVIATION...WISEHazardous weather outlook, May 20, 4:15 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 415 PM CDT MON MAY 20 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-212115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 415 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING ACROSS EASTERN KANSAS INTO EASTERN OKLAHOMA THIS AFTERNOON. THESE STORMS WILL CONTINUE TO TRACK TO THE EAST NORTHEAST LATE THIS AFTERNOON INTO THIS EVENING. THESE STORMS WILL BE SUPERCELLS WITH THE POTENTIAL FOR LARGE HAIL TO THE SIZE OF HEN EGGS. CLOUDS HAVE REMAINED OVER THE AREA FOR MOST OF THE AFTERNOON...BUT ARE CLEARING FROM WEST TO EAST. AREAS THAT CAN CLEAR LATE THIS AFTERNOON GENERALLY ALONG AND SOUTH OF INTERSTATE 44 AND WEST OF HIGHWAY 65 WILL HAVE THE BEST TORNADO RISK LATE THIS AFTERNOON INTO THIS EVENING...THERE IS THE POTENTIAL FOR A STRONG TORNADO AGAIN IF THE CLOUDS CLEAR AND TEMPERATURES WARM INTO THE 80S. A LINE OF STORMS ARE THEN EXPECTED TO DEVELOP ACROSS KANSAS AND OKLAHOMA AND SWEEP ACROSS THE REGION THIS EVENING INTO THE OVERNIGHT HOURS. DAMAGING WINDS IN EXCESS OF 70 MPH WOULD BE POSSIBLE WITH ANY BOWING SEGMENTS. THERE WILL ALSO BE A RISK FOR TORNADOES WITHIN THE LINE ACROSS THE ENTIRE AREA DUE TO STRONG LOW LEVEL SHEAR. IN ADDITION...MULTIPLE ROUNDS OF THUNDERSTORMS MAY RESULT IN HEAVY RAINFALL AND FLOODING TONIGHT. RAINFALL AMOUNT FROM ONE TO TWO INCHES WILL AGAIN BE POSSIBLE ACROSS ALL OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE RISK OF ISOLATED SEVERE WEATHER AND FLOODING WILL LINGER INTO TUESDAY FOR MOST OF THE MISSOURI OZARKS. THE PRIMARY CONCERNS FOR TUESDAY WOULD BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL . A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY INTO THE WEEKEND BUT SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING FOR AREAS WEST OF HIGHWAY 65 AND FOR ALL OF THE OUTLOOK AREA LATER THIS EVENING INTO THE OVERNIGHT HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, May 20, 3:48 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL HUMANSVILLE 37.79N 93.58W
05/20/2013 E0.50 INCH POLK MO LAW ENFORCEMENT
DIME SIZE HAIL FROM POLICE DEPT
&&
MGRIFFINLocal storm report, May 20, 4:13 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
413 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 3 NNW BENNETT SPRINGS 37.77N 92.87W
05/20/2013 E1.00 INCH DALLAS MO PUBLIC
&&
JCOLUCCILocal storm report, May 20, 4:29 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL ELDRIDGE 37.83N 92.75W
05/20/2013 E1.00 INCH LACLEDE MO EMERGENCY MNGR
&&
MGRIFFINLocal storm report, May 20, 5:09 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
509 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL IBERIA 38.09N 92.29W
05/20/2013 M1.50 INCH MILLER MO PUBLIC
&&
GAGANLocal storm report, May 20, 5:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
529 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 3 E MCCUNE 37.35N 94.96W
05/20/2013 E0.88 INCH CRAWFORD KS EMERGENCY MNGR
&&
GAGANLocal storm report, May 20, 5:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 2 N VIENNA 38.22N 91.95W
05/20/2013 E1.50 INCH MARIES MO PUBLIC
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:09 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 36 min |
| May 19, 9:41 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 19 more | 12 hr |
| May 19, 10:00 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 60 min |
| May 19, 10:41 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 34 min |
| May 19, 11:33 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Vernon | 57 min |
| May 20, 12:04 AM CDT | Flash Flood Warning | SGF | Vernon | 9 hr |
| May 20, 12:08 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, St. Clair | 67 min |
| May 20, 12:13 AM CDT | Tornado Warning | SGF | Barton, Dade | 47 min |
| May 20, 12:38 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, Polk | 52 min |
| May 20, 12:42 AM CDT | Tornado Warning | SGF | Polk | 33 min |
| May 20, 1:17 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 43 min |
| May 20, 4:44 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 23 hr |
| May 20, 4:46 AM CDT | Areal Flood Advisory | SGF | Barton, Dade, Jasper | 6 hr |
| May 20, 5:27 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 20, 8:49 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| May 20, 8:58 AM CDT | Areal Flood Warning | SGF | Vernon | 6 hr |
| May 20, 1:51 PM CDT | Special Weather Statement | SGF | Lawrence | 24 min |
| May 20, 2:35 PM CDT | Special Weather Statement | SGF | Greene | 25 min |
| May 20, 3:09 PM CDT | Special Weather Statement | SGF | Polk | 36 min |
| May 20, 3:11 PM CDT | Special Weather Statement | SGF | Cedar | 34 min |
| May 20, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Hickory, Polk, St. Clair | 44 min |
| May 20, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 52 min |
| May 20, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 52 min |
| May 20, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 28 min |
| May 20, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 36 min |
| May 20, 5:40 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 20 min |
| May 20, 6:11 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 34 min |
| May 20, 6:14 PM CDT | Tornado Warning | SGF | Barton, Cedar, Dade, Vernon | 46 min |
| May 20, 6:26 PM CDT | Special Weather Statement | SGF | Lawrence | 49 min |
| May 20, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 64 min |
| May 20, 6:33 PM CDT | Tornado Warning | SGF | Jasper, Newton | 42 min |
| May 20, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 62 min |
| May 20, 6:47 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Dade, Dallas, Hickory, Polk and 1 more | 43 min |
| May 19, 10:59 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 61 min |
| May 20, 2:40 AM CDT | Flash Flood Warning | SGF | Cherokee, Crawford | 6 hr |
| May 20, 8:56 AM CDT | Areal Flood Warning | SGF | Cherokee, Crawford | 6 hr |
| May 20, 9:33 AM CDT | Special Weather Statement | SGF | Bourbon | 42 min |
| May 20, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 46 min |
Nearby
Tornado Warnings in Missouri, 2013Tornado Warnings in Kansas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.